Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bigbird13

Accutane Dosage?

Recommended Posts

I was just wondering if any of you guys/girls out there could help me out? I started accutane in November 1, 2005 and I am scheduled to come off of it March 1, 2006. My question is will I have taken enough accutane by that time to hopefully kick my acne in the butt? I have read some threads on this board about recommended dosages, but I am unsure of how to calculate this. I am 6'0 tall and weigh 148 lbs. By March 1st I will have been taking accutane for four months. The first month I was on 80 mg, but my derm reduced it, because when she asked me if I was having any side effects I had mentioned a little muscle soreness, nothing I couldn't live with but she insisted on reducing the dosage. The last three months of my treatment I have been on/will be taking 60 mg a day.

It just seems to me like maybe I should be on tane a month or two longer. Any help would be greatly appreciated.

Share this post


Link to post
Share on other sites

I was just wondering if any of you guys/girls out there could help me out? I started accutane in November 1, 2005 and I am scheduled to come off of it March 1, 2006. My question is will I have taken enough accutane by that time to hopefully kick my acne in the butt? I have read some threads on this board about recommended dosages, but I am unsure of how to calculate this. I am 6'0 tall and weigh 148 lbs. By March 1st I will have been taking accutane for four months. The first month I was on 80 mg, but my derm reduced it, because when she asked me if I was having any side effects I had mentioned a little muscle soreness, nothing I couldn't live with but she insisted on reducing the dosage. The last three months of my treatment I have been on/will be taking 60 mg a day.

It just seems to me like maybe I should be on tane a month or two longer. Any help would be greatly appreciated.

I'm in month 4 and STILL having breakouts, so I'm pessimistic about the treatment length as well. I've been on 60mg a day throughout, and I would have figured that by now I'd stop breaking out. Maybe this is normal? I don't know, but I'm not having a positive outlook on Accutane....

Share this post


Link to post
Share on other sites

OK, 148lbs is about 67kg. You took 2400mg (80mg x 30days) the first month, then 1800mg (60mg x 30days) for three months. So your total dosage will be 7800mg (2400mg + 1800mg + 1800mg +1800mg). Your total cumulative dosage per kilogram will then be 116mg/kg (7800mg/67kg). The statistic is that the best chance of remission happens when you take a cumulative dose of 125mg/kg. You aren't too far from that, but you may want to see if you can talk your derm into one more month, or see if she'll bump you back to 80mg for your last month.

Share this post


Link to post
Share on other sites

OK, 148lbs is about 67kg. You took 2400mg (80mg x 30days) the first month, then 1800mg (60mg x 30days) for three months. So your total dosage will be 7800mg (2400mg + 1800mg + 1800mg +1800mg). Your total cumulative dosage per kilogram will then be 116mg/kg (7800mg/67kg). The statistic is that the best chance of remission happens when you take a cumulative dose of 125mg/kg. You aren't too far from that, but you may want to see if you can talk your derm into one more month, or see if she'll bump you back to 80mg for your last month.

Doesn't the severity of your acne come into the equation?

Share this post


Link to post
Share on other sites

I am not sure if the statistics include those who were prescribed "off-label" (i.e. not severe recalcitrant nodular acne) or not, so i don't know. But if i was doing a course with the hope of remission i'd definitely try to talk my derm into reaching that threshhold.

Share this post


Link to post
Share on other sites

Just for fun, I'd like to counter the reports we usually get here on Acne.org, of people doing multiple Accutane courses at massive 130mg+ doses and still relapsing.

My derm told me he has many patients that he treats for only a few months, and sometimes at 3 - 4 doses per week, who clear and remain clear. Also, he says many patients who relapse only need an abbreviated course to achieve permanent remission.

I would still go for the 125mg, but I thought it was interesting.

Share this post


Link to post
Share on other sites
Just for fun, I'd like to counter the reports we usually get here on Acne.org, of people doing multiple Accutane courses at massive 130mg+ doses and still relapsing.

Yeh, well 125mg is certainly not a guarantee, it just gives you the best chance statistically.

Share this post


Link to post
Share on other sites

OK, 148lbs is about 67kg. You took 2400mg (80mg x 30days) the first month, then 1800mg (60mg x 30days) for three months. So your total dosage will be 7800mg (2400mg + 1800mg + 1800mg +1800mg). Your total cumulative dosage per kilogram will then be 116mg/kg (7800mg/67kg). The statistic is that the best chance of remission happens when you take a cumulative dose of 125mg/kg. You aren't too far from that, but you may want to see if you can talk your derm into one more month, or see if she'll bump you back to 80mg for your last month.

Thanks! I couldn't remember what the cumulative dose was supposed to be. I will definitely see if I can get her to bump my dose back up to 80mg or see if she will extend my treatment by one month.

Share this post


Link to post
Share on other sites

125 Mg seems like nothing... I'll be having ~ 197 Mg/Kg

My friend had ~ 205 mg/Kg @ moderate acne and it still came back after 1 yr or so..

Share this post


Link to post
Share on other sites

I asked my derm this question yesterday and she says the standard is 120-150 mg/kg. She also said that if you are taking a generic Accutane (i.e. Clarivis) that you may need a higher dose to get the same effect. After six months at 80 mg (40 for the first two weeks), I'll be over 160 mg/kg. I weigh 185 lbs.

Share this post


Link to post
Share on other sites

OK, 148lbs is about 67kg. You took 2400mg (80mg x 30days) the first month, then 1800mg (60mg x 30days) for three months. So your total dosage will be 7800mg (2400mg + 1800mg + 1800mg +1800mg). Your total cumulative dosage per kilogram will then be 116mg/kg (7800mg/67kg). The statistic is that the best chance of remission happens when you take a cumulative dose of 125mg/kg. You aren't too far from that, but you may want to see if you can talk your derm into one more month, or see if she'll bump you back to 80mg for your last month.

Okay, I suck at math.....but I think someone told me I was around 61 kgs (I'm about 135 give or take a pound or 2) and the 1st month I did 40 mgs. Then for 4 months I'm to do 80 mgs. If I calculate right, that has me at 177 mg/kg..... so is it common for people to go beyond the 125 mg/kg? Or is my math off?

I asked my derm this question yesterday and she says the standard is 120-150 mg/kg. She also said that if you are taking a generic Accutane (i.e. Clarivis) that you may need a higher dose to get the same effect. After six months at 80 mg (40 for the first two weeks), I'll be over 160 mg/kg. I weigh 185 lbs.

Hmmmm, I'm on generic....Sotret.

Share this post


Link to post
Share on other sites

I was just wondering if any of you guys/girls out there could help me out? I started accutane in November 1, 2005 and I am scheduled to come off of it March 1, 2006. My question is will I have taken enough accutane by that time to hopefully kick my acne in the butt? I have read some threads on this board about recommended dosages, but I am unsure of how to calculate this. I am 6'0 tall and weigh 148 lbs. By March 1st I will have been taking accutane for four months. The first month I was on 80 mg, but my derm reduced it, because when she asked me if I was having any side effects I had mentioned a little muscle soreness, nothing I couldn't live with but she insisted on reducing the dosage. The last three months of my treatment I have been on/will be taking 60 mg a day.

It just seems to me like maybe I should be on tane a month or two longer. Any help would be greatly appreciated.

Hi, I am new to this site, but I am 24 years old and have had acne since i was eleven. I went on acutane when i was 17 and there are so many bad sideaffects! Very dry lips, i took it for 6 months and it did completely clear my skin for 2 years but then came back full force. I would not recommend acutane to no one! I think they should take it off the market.

Share this post


Link to post
Share on other sites

I think that everyone on these boards is incredibly supportive,and I dont mean to call out people, but I have to say from every post Ive read,AC3 seems to be the most negative person here. He constantly is telling people Accutane will make you worse and that it will relapse,or that dosages arent even close to enough. I dont understand. Perhaps you have had a bad experience with Accutane, but there are countless others who have had phenomenal life changing results. I really think we should focus on the positive as opposed to the negative when dealing with situations like this. Again, my apologies for calling someone out specifically, but it seems as if every post I read,something negative is contributed by him.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×